MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111989
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during an open reversal hartman, the stapler misfired and had an issue with the safety.The device did not fire.A stapler from a different manufacturer was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the wing nut functioned properly but the safety was broken.The green bar was visible within the indicator window when the twist knob was fully closed.It was reported that the stapler misfired and had an issue with the safety.The device did not fire.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the safety will not release if the green bar is not visible in the indicator window.Replication of the observed safety damage may occur if the latch is forced into disengagement prior to green indicator visibility.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18894971
Report Number3006451981-2024-00035
Device Sequence Number12631764
Product Code GDW
UDI-Device Identifier10884523006612
UDI-Public10884523006612
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model Number111989
Device Catalogue Number111989
Device Lot NumberS9FC012X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight53 KG